MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Migration or Expulsion of Device (1395); Insufficient Flow or Under Infusion (2182); Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Weight Changes (2607)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a consumer (con) regarding a patient receiving fentanyl and baclofen via implantable pump.The indication use was spinal pain.It was reported that their pump has been empty for over two years and they wanted to know if it was possible to start refilling it.The patient stated that their first doctor, who implanted the pump, moved to a different practice 300 miles away and died 3 months later, so they got with another doctor, but the new doctor closed their practice.When the agent attempted to clarify if therapy was abandoned, patient interrupted agent to ask another question and did not clarify.The patient stated that the pump 'is sending out a critical alarm,' and stated 'i (the pump) sounds like a school bus or a police car,' it was confirmed that a dual tone alarm was the alarm they hear.The patient mentioned that they have lost a lot of weight, and the pump now shifts and hits what they think their sciatic nerve bad.The patient confirmed that they assume it was a sciatic nerve that the pump was hitting because when it (the pump) 'drops' on the area, they can hardly walk, and it sat on a nerve which caused them a lot of hip pain.The patient inquired how many hoops there were to get through to get a pump replaced because it took 7 years for them to get their pump implanted, in reference to insurance/medical care reasons.The patient mentioned that they already have a call set up with lafayette pain care soon.While on the call, the patient mentioned that if they could get new external equipment with a pump replacement because their external equipment 'seems to not be working correctly, like it's jammed or something.' the gent did not attempt to obtain equipment serial number due to patient's difficulties answering questions and to focus on reason for call.The agent documented reported information and emailed physician listings to the patient.The agent reviewed the pump longevity, replacement, and external device considerations and redirected to healthcare provider to further address the issue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates reportable event.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21759627
Report Number3004209178-2025-05740
Device Sequence Number20994576
Product Code LKK
UDI-Device Identifier00643169100831
UDI-Public00643169100831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/19/2025
Date Device Manufactured05/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale